Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 48, NWS Las Vegas, NV

July 20, 2013Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jul 20, 2013, 9:20 PM PDT for Clark County, Nevada. It was in force for 115 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2013, 9:20 PM PDT (04:20 UTC)
Expired
Jul 20, 2013, 11:15 PM PDT
In force
115 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 41 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 9:25 PM PDTFLASH FLOOD2 Ese Henderson, NV2 FEET OF FLOWING WATER ON GREENWAY RD.
Jul 20, 9:44 PM PDTFLASH FLOOD2 Se Henderson, NV6 INCHES OF FLOWING WATER AT GREENWAY AND MISSION. 2 HOUSES FLOODED.
Jul 20, 10:00 PM PDTFLASH FLOOD3 N Green Valley, NV1 FOOT OF WATER FLOWING ON HARMON BETWEEN SANDHILLS AND BOULDER HIGHWAY.
Jul 20, 10:00 PM PDTFLASH FLOOD3 N Green Valley, NV2 FEET OF FLOWING WATER AT MTN VISTA AND HARMON
Jul 20, 10:00 PM PDTFLASH FLOOD4 N Green Valley, NVRAMP TO NORTHBOUND US 95 AT FLAMINGO CLOSED DUE TO FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 4.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
3278 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WGUS55 KVEF 210420
FFWVEF
NVC003-210615-
/O.NEW.KVEF.FF.W.0048.130721T0420Z-130721T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
920 PM PDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 1115 PM PDT.

* AT 912 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR HENDERSON. THE STORM
  PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  SAM BOYD STADIUM...LAKE LAS VEGAS...LAS VEGAS BAY...EAST LAS
  VEGAS...LAS VEGAS BAY CAMPGROUND...UNLV...MCCARRAN INTERNATIONAL
  AIRPORT AND THE STRIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

&&

LAT...LON 3602 11515 3612 11519 3619 11504 3620 11487
      3608 11482 3599 11486 3592 11496 3594 11513

$$

JENSEN
2 follow-up statements
703 
WGUS75 KVEF 210518
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1018 PM PDT SAT JUL 20 2013

NVC003-210615-
/O.CON.KVEF.FF.W.0048.000000T0000Z-130721T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
1018 PM PDT SAT JUL 20 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM PDT FOR
CENTRAL CLARK COUNTY...

AT 1008 PM PDT...THE PUBLIC REPORTED A THUNDERSTORM PRODUCING FLASH
FLOODING.  THIS STORM WAS LOCATED NEAR HENDERSON. THE THUNDERSTORM 
WITH EXCESSIVE RAIN WAS SLOWLY MOVING TO THE SOUTH.

NUMEROUS REPORTS OF SMALL HAIL...HEAVY RAINFALL AND STREET FLOODING 
HAVE BEEN REPORTED OVER THE SOUTHEAST PORTION OF THE VALLEY.

LOCATIONS IMPACTED INCLUDE...
SAM BOYD STADIUM...LAKE LAS VEGAS...LAS VEGAS BAY...EAST LAS VEGAS...
GREEN VALLEY...UNLV...LAS VEGAS BAY CAMPGROUND...MCCARRAN 
INTERNATIONAL AIRPORT AND THE STRIP...AS WELL AS SEVEN HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS EVEN HARDER TO SEE WATER
COVERING THE ROADWAY OR IN LOW WATER CROSSINGS.

&&

LAT...LON 3602 11515 3612 11519 3619 11504 3620 11487
      3608 11482 3599 11486 3592 11496 3594 11513

$$

JENSEN
306 
WGUS75 KVEF 210612
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1112 PM PDT SAT JUL 20 2013

NVC003-210617-
/O.EXP.KVEF.FF.W.0048.000000T0000Z-130721T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
1112 PM PDT SAT JUL 20 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM PDT FOR CENTRAL
CLARK COUNTY...

ALTHOUGH THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA...HEAVY 
RAINFALL WHICH COULD PRODUCE FLASH FLOODING IS NO LONGER EXPECTED. 
THUS THE FLASH FLOOD WARNING FOR THE SOUTHEAST PORTION OF THE LAS 
VEGAS VALLEY WILL BE ALLOWED TO EXPIRE AS OF 1115 PM PDT THIS 
EVENING.

HOWEVER...HEAVY RAINFALL FROM THE PREVIOUS STORMS WILL CONTINUE TO 
FLOW ACROSS THE SOUTHERN PORTION OF THE VALLEY. TRAVELERS TONIGHT 
SHOULD BE AWARE THAT WATER MAY BE FLOWING ACROSS STREETS AND 
INTERSECTIONS WELL INTO THE NIGHT WHILE IT IS LIKELY THAT WATER HAS 
PONDED IN LOW LAYING AREAS. REMEMBER THAT WATER IS ESPECIALLY 
DIFFICULT TO SEE AT NIGHT...SO USE EXTRA CAUTION.

LAT...LON 3602 11515 3612 11519 3619 11504 3620 11487
      3608 11482 3599 11486 3592 11496 3594 11513

$$

JENSEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:00 PM PDT, 7 hours 20 minutes earlier.

Area forecast discussion, Jul 20, 2:00 PM PDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
200 PM PDT SAT JUL 20 2013

.SYNOPSIS...ACTIVE WEATHER IS EXPECTED OVER THE NEXT SEVERAL DAYS AS
MONSOON MOISTURE CONTINUES TO INCREASE ACROSS THE AREA AND RESULT IN
BROADER THUNDERSTORM COVERAGE. THE PRIMARY THREAT FROM STORMS TODAY
AND INTO EARLY NEXT WEEK WILL BE HEAVY RAIN AND THE POTENTIAL FOR
FLASH FLOODING. ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE.
TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL THROUGH MONDAY
THEN INCREASE TO AROUND NORMAL BY THE MIDDLE PART OF NEXT WEEK.
&&

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...THUNDERSTORMS
DEVELOPING EARLY THIS AFTERNOON OVER MOHAVE AND LINCOLN COUNTIES
WITH COVERAGE EXPECTED TO INCREASE AS THE AFTERNOON WEARS ON. LAPS
DATA SHOWS BASICALLY THE ENTIRE SOUTHEAST PORTIONS OF THE CWA BEING
FAIRLY UNSTABLE AND WINDS ALOFT HAVE DECREASED SOMEWHAT. THIS WILL
LEAD TO FAIRLY SLOW MOVING STORMS AND A GREATER POTENTIAL FOR FLASH
FLOODING. EASTERN SAN BERNARDINO COUNTY AS SEEN FAIRLY EXTENSIVE
CLOUD COVER THIS MORNING...BUT SKIES ARE CLEARING AND THUNDERSTORM
CHANCES WILL INCREASE BY LATE AFTERNOON. STORMS HAVE ALSO BEEN
FORMING OVER THE SPRING MOUNTAINS...BUT WITH THE EASTERLY FLOW ALOFT
MOST OF THE RAIN HAS FALLEN WELL WEST OF THE BURN AREA. WITH STORMS
DEVELOPING OVER SOUTHWEST UTAH AND SOUTHEAST LINCOLN COUNTY COMBINED
WITH A SOUTHWEST STEERING FLOW WE MAY HAVE ANOTHER SETUP LIKE WE DID
LAST NIGHT WITH STORMS PROPAGATING DOWN THE 15 TOWARD LAS VEGAS.
THIS WILL CERTAINLY NEED TO BE WATCHED. 12Z NAM SHOWING A WEAK
DISTURBANCE PUSHING NORTHWARD INTO SOUTHERN NEVADA THIS EVENING AND
OVERNIGHT SO STORMS MAY EXTENDED A LITTLE LONGER INTO TONIGHT BEFORE
DISSIPATING LATE. BASICALLY THE SAME SET UP FOR SUNDAY AS MOISTURE
AND INSTABILITY REMAIN IN PLACE. CURRENT FLASH FLOOD WATCHES ARE IN
GOOD SHAPE AS THUNDERSTORM COVERAGE WILL LIKELY EXTEND A LITTLE
FURTHER WEST.

TEMPERATURES OVERALL SHOULD BE COOLER THROUGH MONDAY BY 5-10 DEGREES
BUT WILL BE GREATLY DEPENDENT UPON CLOUD COVER AND STORM DEVELOPMENT.
&&

.LONG TERM...MONDAY THROUGH SATURDAY...ACTIVE MONSOON PATTERN WILL
REMAIN IN PLACE OVER THE REGION ON MONDAY AND TUESDAY.  MONDAY LOOKS
TO BE THE MORE ACTIVE OF THE TWO DAYS WITH SLIGHTLY WITH SLIGHTLY
MORE MOISTURE AND A MORE WIDESPREAD INSTABILITY.  THE FLASH FLOOD
WATCH THAT IS OUT FOR MONDAY LOOKS TO BE ON TRACK. TUESDAY THE
MODELS SHOW THE MOST UNSTABLE AIR WILL GENERALLY BE OVER LINCOLN AND
NORTHERN MOHAVE COUNTIES.  I INCREASED POPS FOR BOTH MONDAY AND
TUESDAY FROM THE INHERITED GRIDS...MONDAY INCREASED POPS AREAWIDE
WHILE TUESDAY THE FOCUS OF THE INCREASE WAS ON LINCOLN AND NORTHERN
MOHAVE COUNTIES.  WEDNESDAY THROUGH THE END OF THE PERIOD A GRADUAL
DRYING TREND WILL TAKE PLACE AS THE FLOW ALOFT BECOMES MORE
SOUTHWESTERLY. I MADE A FEW VERY SLIGHT CHANGES TO THE POP AND SKY
GRIDS IN THE FAR EXTENDED PERIOD. BELOW NORMAL TEMPERATURES ARE
EXPECTED FOR MONDAY AND TUESDAY...WITH A GRADUAL WARMING TREND
TAKING PLACE DURING THE COURSE OF THE WEEK AS DRIER AIR MOVES INTO
THE REGION. THERE DID SEEM TO BE A BIG SPREAD IN GUIDANCE MAXIMUM
TEMPERATURE VALUES TOWARDS THE END OF THE FORECAST PERIOD...SO I
OPTED TO SPLIT THE DIFFERENCE BETWEEN MEX AND THE ECMWF.
&&

.AVIATION...FOR MCCARRAN...SOUTHEASTERLY WINDS 6-9 KTS THROUGH TODAY
OUTSIDE OF ANY OUTFLOW BOUNDARIES. THUNDERSTORMS ARE POSSIBLE
THROUGH INTO THIS EVENING...MAINLY OVER THE LOCAL MOUNTAINS
ALTHOUGH OUTFLOW WINDS COULD BRING A STORM INTO THE VALLEY ONCE
AGAIN. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED IN THE PEACH
SPRINGS AND MORMON MESA CORRIDORS THIS AFTERNOON. THUNDERSTORM
CHANCES AT MCCARRAN WILL INCREASE SUNDAY AND MONDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TODAY IN
LINCOLN...CLARK...MOHAVE AND SAN BERNARDINO COUNTIES WITH ISOLATED
STORMS ACROSS THE REMAINDER OF THE AREA. WINDS WILL GENERALLY BE
LIGHT THEN BECOME EAST TO SOUTHEAST WITH SPEEDS UP TO 10 KTS THIS
AFTERNOON.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH FROM NOON PDT TODAY THROUGH MONDAY EVENING
     FOR NVZ018-019-021.
     FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING
     FOR NVZ015>017-020-022.
AZ...FLASH FLOOD WATCH FROM NOON MST TODAY THROUGH MONDAY EVENING
     FOR AZZ001>003-036.
CA...FLASH FLOOD WATCH FROM NOON PDT TODAY THROUGH MONDAY EVENING
     FOR CAZ527.
     FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING
     FOR CAZ524>526.
&&

GORELOW/METZGER

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 20, 5:14 AM PDT, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
514 AM PDT SAT JUL 20 2013

AZZ001>003-036-CAZ527-NVZ018-019-021-211000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-SHEEP RANGE-SPRING MOUNTAINS-
514 AM PDT SAT JUL 20 2013 /514 AM MST SAT JUL 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON PDT /NOON MST/
TODAY THROUGH TONIGHT...

THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY AND TONIGHT WITH
POTENTIALLY HEAVY RAIN ACCOMPANYING THESE STORMS. BURN SCARS FROM
THE CARPENTER ONE FIRE AND THE DEAN PEAK FIRE WILL BE MOST
SUSCEPTIBLE TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

...FLASH FLOOD WATCH CONTINUES SUNDAY THROUGH MONDAY EVENING...

THUNDERSTORMS WILL CONTINUE SUNDAY AND MONDAY WITH POTENTIALLY
HEAVY RAIN ACCOMPANYING THESE STORMS. BURN SCARS FROM THE CARPENTER
ONE FIRE AND THE DEAN PEAK FIRE WILL BE MOST SUSCEPTIBLE TO FLASH
FLOODING. THE POTENTIAL FOR THUNDERSTORMS WILL DECREASE WEDNESDAY
THROUGH FRIDAY AS DRY AIR STARTS TO SPREAD IN FROM THE WEST LEADING
TO MORE STABLE CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ524>526-NVZ015>017-020-022-211000-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
514 AM PDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
TODAY AND CONTINUE THROUGH THE NIGHT. HEAVY RAIN WILL ACCOMPANY STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
ON SUNDAY AND MONDAY. THE POTENTIAL OF FLASH FLOODING EXISTS DUE TO
HEAVY RAIN FROM THUNDERSTORMS. THE POTENTIAL FOR THUNDERSTORMS WILL
DECREASE WEDNESDAY THROUGH FRIDAY AS DRY AIR STARTS TO SPREAD IN
FROM THE WEST LEADING TO MORE STABLE CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ519>523-NVZ014-211000-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
ESMERALDA AND CENTRAL NYE COUNTY-
514 AM PDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONSOON MOISTURE WILL INCREASE SUNDAY AND CONTINUE ACROSS THE AREA
INTO TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE.
SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN. THE POTENTIAL
FOR THUNDERSTORMS WILL DECREASE WEDNESDAY THROUGH FRIDAY AS DRY AIR
STARTS TO SPREAD IN FROM THE WEST LEADING TO MORE STABLE CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 20, 3:25 PM PDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 PM PDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      ENE HUALAPAI MOUNTAIN   35.10N 113.88W
07/20/2013                   MOHAVE             AZ   TRAINED SPOTTER

            LARGE ROCKS AND DEBRIS IN ROADWAY DUE TO FLASH FLOODING
            ON HUALAPAI MTN RD CLOSE TO MILE MARKER 10. ROAD IS NOW
            MOSTLY FREE OF WATER.

&&

METZGER
Local storm report, Jul 20, 4:35 PM PDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
435 PM PDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     4 SW LAS VEGAS          36.13N 115.20W
07/19/2013                   CLARK              NV   BROADCAST MEDIA

            TWO CARS CRUSHED BY FALLING TREE AT AN APARTMENT COMPLEX
            NEAR DESERT INN AND ARVILLE.

&&

METZGER
Local storm report, Jul 20, 4:54 PM PDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
454 PM PDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      ESE COLORADO CITY       36.99N 112.98W
07/19/2013                   MOHAVE             AZ   TRAINED SPOTTER

            1 FOOT OF WATER FLOWING ACROSS JOHNSON ROAD.

0704 PM     TSTM WND GST     2 SE LAS VEGAS NELLIS A 36.23N 115.03W
07/19/2013  M52.00 MPH       CLARK              NV   ASOS

0709 PM     TSTM WND GST     2 SE LAS VEGAS NELLIS A 36.23N 115.03W
07/19/2013  M71.00 MPH       CLARK              NV   ASOS

0730 PM     HEAVY RAIN       5 NNE LAS VEGAS         36.24N 115.11W
07/19/2013  E0.71 INCH       CLARK              NV   MESONET

            RAIN FELL BETWEEN 730 AND 8 PM. CCRFCD STATION ON CRAIG
            RD NEAR THE LV WASH.

0731 PM     TSTM WND DMG     3 E LAS VEGAS           36.17N 115.10W
07/19/2013                   CLARK              NV   PUBLIC

            TREES DOWN AT NEAR THE CORNER OF PECOS AND STEWART. TREES
            ARE ABOUT 13 FT TALL AND 6 INCHES IN DIAMETER

0731 PM     FLASH FLOOD      3 E DOWNTOWN LAS VEGAS  36.17N 115.10W
07/19/2013                   CLARK              NV   AIRPLANE PILOT

            FLOOD AND DEBIS OVER THE CURB NEAR THE CORNER OF PECOS
            ANS STWEART.

0737 PM     TSTM WND DMG     2 SSE DOWNTOWN LAS VEGA 36.14N 115.12W
07/19/2013                   CLARK              NV   FIRE DEPT/RESCUE

            TREE DOWN ON ROADWAY NEAR SAHARA AVENUE AND BURNHAM AVE.
            TREE IS BLOCKING THE ROADWAY CAUSING CLOSURE

0737 PM     TSTM WND DMG     ESE LAS VEGAS           36.17N 115.14W
07/19/2013                   CLARK              NV   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTS NUMEROUS POWERLINES DOWN IN AND
            AROUND DOWNTOWN LAS VEGAS.

0737 PM     TSTM WND DMG     ESE LAS VEGAS           36.17N 115.14W
07/19/2013                   CLARK              NV   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTS NUMEROUS POWERLINES DOWN NEAR
            DOWNTOWN LAS VEGAS. THERE WERE 100 WEATHER RELATED CALLS
            TO THE CLARK COUNTY FIRE ALARM OFFICE BETWEEN 715 AND 10
            PM. FIRE OFFICIALS ESTIMATE 12 BUILDINGS RECEIVED
            SIGNIFICANT DAMAGE.

0740 PM     TSTM WND DMG     2 S EAST LAS VEGAS      36.06N 115.04W
07/19/2013                   CLARK              NV   PUBLIC

            BEST BUY AT GALLERIA MALL SUSTAINED WIND DAMAGE

0743 PM     TSTM WND DMG     3 E DOWNTOWN LAS VEGAS  36.17N 115.10W
07/19/2013                   CLARK              NV   PUBLIC

            GARDEN APARTMENTS ON PECOS ROAD HAD TREES DOWN ON TOP OF
            BUILDINGS AND A BROKEN GAS LINE DUE TO A DOWNED TREE

0754 PM     FLASH FLOOD      5 NNE DOWNTOWN LAS VEGA 36.24N 115.12W
07/19/2013                   CLARK              NV   PUBLIC

            8 INCHES OF WATER FLOWING DOWN THE ROAD

0754 PM     FLASH FLOOD      5 NNW GREEN VALLEY      36.13N 115.12W
07/19/2013                   CLARK              NV   FIRE DEPT/RESCUE

            CLARK COUNTY FIRE REPORTS A SWIFT WATER RESCUE NEAR THE
            CORNER OF DESERT INN AND EASTERN. THERE WERE 11 SWIFT
            WATER RESCUES TOTAL BETWEEN 7 AND 10 PM.

0757 PM     HEAVY RAIN       4 SSW DOWNTOWN LAS VEGA 36.12N 115.17W
07/19/2013  U0.00 INCH       CLARK              NV   PUBLIC

            ROOF CAVED IN DUE TO WATER AT GILLIES NIGHCLUB ON THE LAS
            VEGAS STRIP

0800 PM     TSTM WND DMG     4 SW LAS VEGAS          36.13N 115.20W
07/19/2013                   CLARK              NV   BROADCAST MEDIA

            TWO CARS CRUSHED BY FALLING TREE AT AN APARTMENT COMPLEX
            NEAR DESERT INN AND ARVILLE.

0800 PM     TSTM WND DMG     4 SSW LAS VEGAS         36.12N 115.19W
07/19/2013                   CLARK              NV   BROADCAST MEDIA

            THUNDERSTORM WINDS CAUSED A COUCH TO BLOW OFF OF THE TOP
            OF THE RIO HOTEL.

0801 PM     TSTM WND DMG     2 ESE LAS VEGAS         36.17N 115.12W
07/19/2013                   CLARK              NV   NWS EMPLOYEE

            A LARGE 30 FOOT TREE DOWN NEAR THE INTERSECTION OF
            STEWART AND EASTERN.

0801 PM     FLASH FLOOD      2 SSW LAS VEGAS         36.15N 115.16W
07/19/2013                   CLARK              NV   NWS EMPLOYEE

            LOTS OF WATER FLOWING IN THE INTERSECTION OF WYOMING AND
            COMMERCE.

0816 PM     TSTM WND GST     5 ENE SLOAN             35.97N 115.13W
07/19/2013  M61.00 MPH       CLARK              NV   AWOS

0818 PM     TSTM WND DMG     6 SSW EAST LAS VEGAS    36.03N 115.10W
07/19/2013                   CLARK              NV   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS 25 FT MESQUITE TREE BLEW DOWN IN
            BACK YARD ONTO BOAT.

0820 PM     FLASH FLOOD      5 SSW DOWNTOWN LAS VEGA 36.10N 115.17W
07/19/2013                   CLARK              NV   NWS EMPLOYEE

            1-2 FEET OF WATER IN THE PARKING LOT OF THE TROPICANA
            CASINO

0822 PM     TSTM WND DMG     5 SW EAST LAS VEGAS     36.05N 115.10W
07/19/2013                   CLARK              NV   PUBLIC

            20 FT TREE DOWN DUE TO WINDS

0824 PM     FLASH FLOOD      4 ESE DOWNTOWN LAS VEGA 36.15N 115.09W
07/19/2013                   CLARK              NV   TRAINED SPOTTER

            5 TO 6 INCHES OF WATER BLOCKING THE ROAD ON SAHARA JUST
            EAST OF SANDHILL

0824 PM     FLASH FLOOD      5 SSW DOWNTOWN LAS VEGA 36.12N 115.19W
07/19/2013                   CLARK              NV   FIRE DEPT/RESCUE

            CLARK COUNTY FIRE DEPARTMENT REPORTS A SWIFT WATER RESCUE
            OCCURING NEAR THE INTERSECTION OF FLAMINGO AND VALLEY
            VIEW

0840 PM     FLASH FLOOD      2 SSW HENDERSON EXECUTI 35.96N 115.14W
07/19/2013                   CLARK              NV   PUBLIC

            1-2 FEET OF WATER ON VOLUNTEER BLVD NEAR ANTHEM PKWY

0850 PM     LIGHTNING        1 SSW ANTHEM            35.95N 115.10W
07/19/2013                   CLARK              NV   NEWSPAPER

            LIGHTNING STRUCK HOME NEAR ANTHEM AND SOMERSWORTH DRIVE
            AND STARTED A FIRE AT THE HOME.

0900 PM     HEAVY RAIN       4 SSW DOWNTOWN LAS VEGA 36.12N 115.18W
07/19/2013  U0.00 INCH       CLARK              NV   PUBLIC

            CAESARS CASINO FLOODED WITH A FEW INCHES OF WATER DUE TO
            PARTIAL ROOF DAMAGE

&&

METZGER
Local storm report, Jul 20, 6:48 PM PDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
648 PM PDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      5 SSE KINGMAN AIRPORT   35.19N 113.90W
07/20/2013                   MOHAVE             AZ   PUBLIC

            GREATER THAN 8 INCHES OF WATER FLOWING OVER DW RANCH RD.
            MUD...ROCKS...AND DEBRIS ON ROADWAY. REPORT VIA TWITTER.
            TIME ESTIMATED.

&&

METZGER
Local storm report, Jul 20, 7:56 PM PDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
756 PM PDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     SE AREA 27 (NTS A27)    36.77N 116.10W
07/20/2013  M71 MPH          NYE                NV   MESONET

&&

METZGER
Local storm report, Jul 20, 9:05 PM PDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
905 PM PDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     DUST STORM       5 N LAS VEGAS           36.25N 115.14W
07/20/2013                   CLARK              NV   BROADCAST MEDIA

            VISIBILITY DOWN TO 10 FEET AT 215 AND LONE MTN.

0836 PM     TSTM WND GST     4 SW PAHRUMP            36.20N 116.00W
07/20/2013  E86.00 MPH       NYE                NV   TRAINED SPOTTER

0845 PM     TSTM WND DMG     PAHRUMP                 36.21N 115.99W
07/20/2013                   NYE                NV   TRAINED SPOTTER

            PICNIC TABLE THROWN OVER CAR.

0849 PM     TSTM WND GST     4 NW LAS VEGAS          36.21N 115.20W
07/20/2013  M59.00 MPH       CLARK              NV   ASOS

&&

METZGER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:19 PM PDTSevere Thunderstorm WarningVEFClark, Lincoln41 min
Jul 20, 6:15 PM PDTFlash Flood WarningVEFLincoln90 min
Jul 20, 6:54 PM PDTFlash Flood WarningVEFClark111 min
Jul 20, 7:59 PM PDTFlash Flood WarningVEFClark, Nye2 hr
Jul 20, 8:32 PM PDTSevere Thunderstorm WarningVEFClark43 min
Jul 20, 8:41 PM PDTSevere Thunderstorm WarningVEFClark, Nye34 min
Jul 20, 8:46 PM PDTSevere Thunderstorm WarningVEFClark59 min
Jul 20, 9:16 PM PDTSevere Thunderstorm WarningVEFClark59 min
Jul 20, 9:32 PM PDTFlash Flood WarningVEFClark118 min
Jul 20, 9:40 PM PDTSevere Thunderstorm WarningVEFClark50 min
Jul 20, 10:35 PM PDTFlash Flood WarningVEFClark85 min
Jul 21, 3:38 PM PDTSevere Thunderstorm WarningVEFLincoln52 min

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.